What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 15, 5:56 PM CST, 59 minutes earlier.
Area forecast discussion, Jun 15, 5:56 PM CST, 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
656 PM CDT Tue Jun 15 2021
.UPDATE...
Please see the 00Z aviation forecast discussion below.
&&
.AVIATION...
A few showers and storms continue across the region and based on
recent radar trends, we will mention a TEMPO group for TSRA at SAT
through 01Z. Otherwise, we expect convection to dissipate within the
next 1-2 hours. We will keep the forecast VFR along with light
southeast to east winds through the overnight hours. A few showers or
storms may develop tomorrow afternoon, but current trends show this
activity will remain near the coastal plains.
&&
.PREV DISCUSSION... /ISSUED 251 PM CDT Tue Jun 15 2021/
SHORT TERM (Tonight through Wednesday Night)...
Latest visible imagery are showing increased cloud coverage and more
depth than an hour ago. Also, Doppler radar is detecting moderate to
localized heavy showers associated with those cells showing vertical
extend. This activity is moving to the southwest as the mean flow is
from the northeast. Scattered showers and even isolated
thunderstorms are expected across the area for the rest of this
afternoon and early evening. These showers and storms will move
quickly across the affected areas, however, a quick one tenth to one
quarter inch of rainfall can't be ruled out. There is the potential
for a few strong to severe storms mainly along and east of Highway
183 later this afternoon with main hazard being thunderstorm
damaging winds of 60 mph or so. Once sunset comes around, the
activity should come to an end or shortly after.
Partly cloudy skies are expected tonight into Wednesday morning with
lows in the upper 60s across the Hill Country to mid 70s across
parts of the I-35 corridor and the southwest counties of the local
area.
On Wednesday expect highs in the mid to upper 90s across the area.
It looks drier with only slight chance for rain across the far
southeast and Coastal Plains area. The wind shifts to a more
easterly flow across the area with speeds of 5 to 10 mph.
LONG TERM (Thursday through Tuesday)...
The end of the workweek and into the start of the upcoming weekend
looks to remain fairly inactive across South-Central Texas as the
region is anticipated to remain on the dry and subsident side of a
tropical area of low pressure that advances northward across the
western Gulf of Mexico. The National Hurricane Center with the
latest outlook gives the feature a 80 percent chance of tropical
development over the next 5 days. Model guidance continue to show
signal that the system will likely be lopsided with the greatest
rainfall and winds on its northern and eastern flank. While it does
remain still a little too early to pinpoint where impacts and/or
where the storm may move inland, its most likely to remain to the
east of our region. With the lack of any other meaningful synoptic
or mesoscale feature, expect continued hot conditions where the
afternoon highs run near or slightly above climatological average
under mostly sunny to partly cloudy skies. The forecast remains
mainly rain free across the region besides some occasional slight
chances for showers and/or thunderstorms across the eastern-
southeastern counties, focused generally in the coastal plains.
The hottest conditions throughout the long term are expected to
occur Sunday into Monday as the 850 mb temperatures increase with
the 500 mb flow becoming more north-northwesterly with also some
subtle height increases following the wake of the tropical low as
that feature accelerates east-northeastward as it feels influence
from a passing shortwave moving across the midwest. Expect for
conditions to approach and/or even exceed heat advisory criteria,
especially Monday, with peak heat indices of between 105 to 110
degrees. A few locales may even exceed 110 degrees at times. Rain
free conditions generally continue with any mentionable chances
across the far southeastern counties.
At the very end of the long term period into the middle of next
week, despite notable model differences regarding the mid-level
pattern, there is a signal for potential rainfall across South-
Central Texas. Given the large uncertainty, I will keep near the
National Blend of Models (NBM) output that indicates generally
seasonable temperatures and POPs of around 20 to 30 percent.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 73 97 74 95 73 / - - 0 - 0
Austin Bergstrom Intl Airport 72 96 73 95 73 / - - 0 - 0
New Braunfels Muni Airport 73 97 72 96 72 / 10 - 0 - 0
Burnet Muni Airport 72 96 72 95 72 / 0 0 0 - 0
Del Rio Intl Airport 76 99 75 99 75 / 10 - 0 - 0
Georgetown Muni Airport 72 96 72 95 73 / - 0 0 - 0
Hondo Muni Airport 72 96 72 95 72 / 10 10 0 - 0
San Marcos Muni Airport 72 97 72 96 72 / 10 - 0 - 0
La Grange - Fayette Regional 75 97 74 96 73 / 20 - - 10 10
San Antonio Intl Airport 73 96 74 95 73 / 10 10 0 - 0
Stinson Muni Airport 75 97 75 96 74 / 20 10 0 - 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term/Aviation...Platt
Long-Term...Oaks
In the hours before
Special weather statement, Jun 15, 3:35 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
435 PM CDT Tue Jun 15 2021
TXZ223-224-152215-
De Witt TX-Gonzales TX-
435 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT AND SOUTH CENTRAL
GONZALES COUNTIES UNTIL 515 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cheapside, or 9 miles north of Cuero, moving southwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Cuero, Cheapside, Westhoff, Edgar and Concrete.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2934 9738 2925 9720 2899 9731 2913 9758
TIME...MOT...LOC 2135Z 029DEG 8KT 2924 9734
MO
Special weather statement, Jun 15, 3:38 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
438 PM CDT Tue Jun 15 2021
TXZ209-225-152230-
Lavaca TX-Fayette TX-
438 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND NORTH
CENTRAL LAVACA COUNTIES UNTIL 530 PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Schulenburg, moving southwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Schulenburg, Flatonia, Muldoon, Swiss Alp, Freyburg, Dubina, Moravia,
High Hill, Engle, O'Quinn, Floy, Ammannsville, Colony and Holman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9687 2962 9685 2951 9693 2977 9721
2990 9685 2974 9676
TIME...MOT...LOC 2138Z 064DEG 13KT 2979 9689
MOSpecial weather statement, Jun 15, 4:18 PM CST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
518 PM CDT Tue Jun 15 2021
TXZ222>224-152300-
Karnes TX-De Witt TX-Gonzales TX-
518 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEWITT...
NORTHEASTERN KARNES AND SOUTH CENTRAL GONZALES COUNTIES UNTIL 600 PM
CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Westhoff, or 10 miles northwest of Yorktown,
moving southwest at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nordheim, Gillett, Cotton Patch, Gruenau, New Davy and Ecleto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 9757 2909 9745 2888 9764 2908 9786
TIME...MOT...LOC 2218Z 052DEG 18KT 2913 9758
MO
Special weather statement, Jun 15, 6:09 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
709 PM CDT Tue Jun 15 2021
TXZ205-160045-
Bexar TX-
709 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR COUNTY UNTIL
745 PM CDT...
At 709 PM CDT, Doppler radar was tracking a strong thunderstorm over
San Antonio Int Airport, moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
San Antonio, San Antonio Int Airport, Leon Valley, Alamo Heights,
Windcrest, Terrell Hills, Shavano Park, Hollywood Park, Olmos Park,
Lackland AFB, Sea World, Castle Hills, Balcones Heights and Hill
Country Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2963 9850 2949 9837 2927 9862 2947 9879
TIME...MOT...LOC 0009Z 051DEG 15KT 2952 9850
MO
Special weather statement, Jun 15, 6:14 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT Tue Jun 15 2021
TXZ184-160100-
Edwards TX-
714 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDWARDS COUNTY UNTIL 800
PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rocksprings, moving south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Devil's Sinkhole State Natural Area, Farm to Market Road 335 and
State Highway 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3006 10000 2971 10005 2971 10006 2976 10032
3010 10014
TIME...MOT...LOC 0012Z 017DEG 23KT 3000 10009
PLATTSpecial weather statement, Jun 15, 6:40 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
740 PM CDT Tue Jun 15 2021
TXZ187-204-160115-
Medina TX-Bandera TX-
740 PM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MEDINA AND
SOUTHEASTERN BANDERA COUNTIES UNTIL 815 PM CDT...
At 740 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bandera, moving southwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Bandera, Hill Country State Natural Area, Bandera Falls, Lakehills
and Lake Medina Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 9912 2968 9894 2941 9905 2954 9932
TIME...MOT...LOC 0040Z 029DEG 13KT 2966 9908
MO